Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 30, 2007, 11:59 AM MDT for 14 counties in Montana. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 11:59 AM MDT (17:59 UTC)
- Expired
- Jul 30, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 23 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:33 PM MDT | TSTM WND GST 45 | 3 Sw Great Falls, MT | WIND REPORTED BY ASOS AT GREAT FALLS NWS OFFICE. |
| Jul 30, 6:35 PM MDT | TSTM WND GST 55 | 3 S Great Falls, MT | 50 TO POSSIBLY 60 MPH WIND GUSTS REPORTED BY NWS EMPLOYEE BETWEEN 625 PM MDT AND 635 PM MDT. WIND BLEW DOWN WALL OF HOUSE UNDER CONSTRUCTION. DRY LIGHTNING STRIKE SPARKED A GRASS FIRE ON THE SIDE OF A NEARBY RIDGE. CURRENTLY RAINING WITH LARGE RAIN DROPS. |
| Jul 30, 6:41 PM MDT | TSTM WND GST 58 | 6 E Great Falls, MT | 58 MPH WIND GUST REPORTED BY MALMSTROM AFB ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 301759 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1159 AM MDT MON JUL 30 2007 MTZ112-114-116>118-310200- /O.UPG.KTFX.FW.A.0008.070730T1800Z-070731T0300Z/ /O.NEW.KTFX.FW.W.0010.070730T1800Z-070731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1159 AM MDT MON JUL 30 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A SURFACE COOL FRONT WILL MOVE THROUGH THE NORTH CENTRAL AND SOUTHWEST MONTANA MONDAY AFTERNOON AND EVENING. WINDS MAY BE GUSTY AT TIMES AS THE FRONT PASSES THROUGH. SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST BEHIND IT. RELATIVE HUMIDITIES WILL ALSO BE VERY LOW DURING THE AFTERNOON AND EARLY EVENING HOURS...GENERALLY RANGING FROM 10 TO 15 PERCENT. THE LOW HUMIDITIES AND POST FRONTAL WINDS COULD CAUSE A FEW HOURS OF RED FLAG CONDITIONS. CONDITIONS WILL IMPROVE LATER IN THE EVENING AS HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KTFX 301802 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1202 PM MDT MON JUL 30 2007 MTZ112-114-116>118-310215- /O.CON.KTFX.FW.W.0010.000000T0000Z-070731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1202 PM MDT MON JUL 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA (ZONES 112...114 AND 116-118) FOR LOW RELATIVE HUMIDITIES AND A FRONTAL PASSAGE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SURFACE COOL FRONT WILL MOVE THROUGH THE NORTH CENTRAL AND SOUTHWEST MONTANA MONDAY AFTERNOON AND EVENING. WINDS MAY BE GUSTY AT TIMES AS THE FRONT PASSES THROUGH. SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST BEHIND IT. RELATIVE HUMIDITIES WILL ALSO BE VERY LOW DURING THE AFTERNOON AND EARLY EVENING HOURS...GENERALLY RANGING FROM 10 TO 15 PERCENT. THE LOW HUMIDITIES AND POST FRONTAL WINDS COULD CAUSE A FEW HOURS OF RED FLAG CONDITIONS. CONDITIONS WILL IMPROVE LATER IN THE EVENING AS HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 302055 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MDT MON JUL 30 2007 MTZ112-114-116>118-310300- /O.CON.KTFX.FW.W.0010.000000T0000Z-070731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 255 PM MDT MON JUL 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA (ZONES 112...114 AND 116-118) FOR LOW RELATIVE HUMIDITIES AND A FRONTAL PASSAGE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SURFACE COOL FRONT WILL CONTINUE TO MOVE THROUGH THE NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. WINDS MAY BE GUSTY AT TIMES AS THE FRONT PASSES THROUGH. SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST BEHIND IT. RELATIVE HUMIDITIES WILL ALSO REMAIN VERY LOW DURING THIS TIME...GENERALLY RANGING FROM 10 TO 15 PERCENT. THE LOW HUMIDITIES AND POST FRONTAL WINDS WILL CAUSE A FEW HOURS OF RED FLAG CONDITIONS. CONDITIONS WILL IMPROVE LATER IN THE EVENING AS HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE. ISOLATED THUNDERSTORMS ACROSS SOUTHWEST AND CENTRAL MONTANA COULD ALSO CAUSE GUSTY AND ERRATIC WINDS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 310340 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 935 PM MDT MON JUL 30 2007 MTZ112-114-116>118-310430- /O.EXP.KTFX.FW.W.0010.000000T0000Z-070731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 935 PM MDT MON JUL 30 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES HAVE GENERALLY RISEN ABOVE 20 PERCENT ACROSS THE WARNED AREA...AND WINDS ARE GRADUALLY DECREASING. THUNDERSTORMS THAT CAUSED STRONG GUSTY WINDS EARLIER THIS AFTERNOON AND EVENING HAVE ALSO DIMINISHED ACROSS THE AREA AND NO LONGER POSE A THREAT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ COULSTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 30, 9:15 AM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 30, 9:15 AM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 915 AM MDT MON JUL 30 2007 .UPDATE... TODAY...AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE OVER THE BC COAST TODAY. A BOUNDARY MOVING IN FROM THE NORTHWEST WILL CAUSE SOME SHIFTING AND STRENGTHENING OF SURFACE WINDS AS IT MOVES INTO THE AREA FROM THE NORTHWEST. SOUTHWEST MONTANA BECOMES QUITE UNSTABLE THIS AFTERNOON...JUDITH BASIN...EXTREME SOUTHERN CASCADE AND LEWIS AND CLARK COUNTIES AND SOUTHWARD. MONSOONAL MOISTURE WILL BRING MID-LEVEL MOISTURE INTO THE THE AREA AND AID CONVECTION. MOISTURE WILL BE SPARSE AND THE MAIN PROBLEM WILL CONTINUE TO BE ERRATIC WINDS AND LIGHTNING. WILL UPDATE TO FRESHEN FIRST PERIOD SKY COVER...OTHERWISE CURRENT FORECAST LOOKS GOOD. ZELZER && .PREV DISCUSSION... (ISSUED 535 AM MDT MON JUL 30 2007) DISCUSSION... TODAY THROUGH WEDNESDAY...THE REGION WILL BE UNDER SOUTHWEST FLOW ALOFT AS THE UPPER LEVEL RIDGE FLATTENS AND SHIFTS EASTWARD AND AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST. SMOKE WILL ONCE AGAIN LINGER OVER MUCH OF THE AREA THROUGH THE MORNING...LIFTING OUT IN THE AFTERNOON. A COOL FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION TODAY AND WILL BE THE FOCUS FOR SOME ISOLATED THUNDERSTORMS OVER THE CWA THIS AFTERNOON AND EVENING. WINDS WILL NOT BE OVERLY STRONG BEHIND THE FRONT BUT WILL BE ERRATIC AND MAY BE A LITTLE GUSTY. THE SOUTHWEST FLOW WILL CONTINUE TUESDAY AND WEDNESDAY. TEMPERATURES BEHIND THE FRONT WILL BE A LITTLE COOLER...STILL ABOVE SEASONAL NORMALS BUT A WELCOME RELIEF FROM THE RECENT HEAT. THUNDERSTORMS WILL GENERALLY LIMITED TO THE SOUTHWEST MOUNTAINS AND WILL ONLY ISOLATED IN COVERAGE. THOMSON WEDNESDAY NIGHT THROUGH MONDAY...MODELS TRYING TO HINT AT A SLOW CHANGE BY LATE IN THE EXTENDED PERIOD. UPPER RIDGE BUILDS BACK OVER THE AREA THURSDAY THOUGH SOME WEAK SHORT WAVE ENERGY MOVES ACROSS SOUTHWEST MONTANA. BY FRIDAY...HEIGHTS BEGIN TO DROP AS AN UPPER LEVEL TROF APPROACHES THE WEST COAST. THE FLOW ALOFT BECOMES INCREASINGLY SOUTHWEST SATURDAY AS THE UPPER TROF CONTINUES TO DIG ALONG THE COAST. THE UPPER TROF APPROACHES WESTERN MONTANA SUNDAY BEFORE LIFTING OUT OVER THE AREA MONDAY. HAVE GENERALLY KEPT LOW POPS FOR THE WEEKEND AS THE INCREASING SOUTHWEST FLOW ALOFT AND APPROACHING UPPER TROF LIKELY TO GENERATE SOME CONVECTIVE ACTIVITY BUT THE UNCERTAINTY OF THIS SOLUTION DICTATES KEEPING POPS ON THE LOW END OF THE SCALE. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. && .AVIATION... UPDATED 1135Z. THE AIRMASS HAS STABILIZED OVERNIGHT BUT WILL BECOME UNSTABLE AFTER 18Z AS A WEAK SURFACE FRONT MOVES ACROSS THE AREA. ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. AREAS OF SMOKE ARE ALSO POSSIBLE...ESPECIALLYY DURING THE MORNING. VFR CONDITIONS PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS AND IN AREAS WHERE SMOKE IS PRESENT. && .FIRE WEATHER... UPDATED WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ZONES 112...114...116...117 AND 118 FOR THIS AFTERNOON AND EARLY EVENING. A COOL FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION AND WHILE WINDS WILL NOT BE ESPECIALLY STRONG BEHIND IT...THEY WILL BE ERRATIC AND POSSIBLY GUSTY AS IT PASSES THROUGH. THESE SHIFTY WINDS MIXED WITH VERY LOW RELATIVE HUMIDITIES WILL CAUSE SEVERAL HOURS OF RED FLAG CONDITIONS. ALSO EXPECT ISOLATED THUNDERSTORMS WITH THE FRONTAL PASSAGE. CONDITIONS WILL IMPROVE OVERNIGHT AND TUESDAY WITH COOLER TEMPERATURES AND SLIGHTLY HIGHER HUMIDITIES. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 98 59 92 53 / 10 20 10 10 CTB 94 55 88 52 / 10 10 10 10 HLN 101 63 94 56 / 10 20 10 10 BZN 100 56 96 53 / 10 20 10 10 WEY 87 44 85 44 / 20 20 20 10 DLN 95 56 89 54 / 10 20 10 10 HVR 102 62 93 53 / 10 20 10 10 LWT 98 60 87 53 / 10 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ112-114>118. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 30, 5:05 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 505 AM MDT MON JUL 30 2007 MTZ008>010-012-014-015-044-046-048>050-052>055-311115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 505 AM MDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR MUCH OF NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. A PASSING COOL FRONT WILL CAUSE GUSTY SHIFTING WINDS...AND RELATIVE HUMIDITIES WILL BE VERY LOW DURING THE AFTERNOON AND EARLY EVENING HOURS. CONDITIONS WILL IMPROVE BY LATE THIS EVENING. SMOKE FROM AREA WILDFIRES WILL REDUCE VISIBILITIES AT TIMES ACROSS THE AREA THIS MORNING. THIS TYPE OF SMOKE IS AN IRRITANT TO EYES AND LUNGS...AND IT CAN MAKE BREATHING DIFFICULT FOR THOSE WITH RESPIRATORY DISORDERS...SUCH AS ASTHMA OR BRONCHITIS. THOSE WITH HEART OR RESPIRATORY DISEASE SHOULD LIMIT EXPOSURE TO SMOKE AS MUCH AS POSSIBLE. THE SMOKE WILL LIFT OUT THIS AFTERNOON FOR IMPROVING AIR QUALITY AND VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY THROUGH SUNDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-045-047-051-311115- HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- 505 AM MDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SMOKE FROM AREA WILDFIRES WILL REDUCE VISIBILITIES AT TIMES ACROSS THE AREA THIS MORNING. THIS TYPE OF SMOKE IS AN IRRITANT TO EYES AND LUNGS...AND IT CAN MAKE BREATHING DIFFICULT FOR THOSE WITH RESPIRATORY DISORDERS...SUCH AS ASTHMA OR BRONCHITIS. THOSE WITH HEART OR RESPIRATORY DISEASE SHOULD LIMIT EXPOSURE TO SMOKE AS MUCH AS POSSIBLE. THE SMOKE WILL LIFT OUT THIS AFTERNOON FOR IMPROVING AIR QUALITY AND VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY THROUGH SUNDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.